Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 37, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Oct 18, 2022, 1:30 PM MDT for 12 counties in Colorado. It took effect at Oct 19, 2022, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2022, 1:30 PM MDT (19:30 UTC)
- In effect from
- Oct 19, 2022, 12:00 PM MDT
- Expired
- Oct 19, 2022, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1896 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873 WWUS85 KBOU 181930 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 130 PM MDT Tue Oct 18 2022 COZ238-241>251-191100- /O.UPG.KBOU.FW.A.0027.221019T1800Z-221020T0000Z/ /O.NEW.KBOU.FW.W.0037.221019T1800Z-221020T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 130 PM MDT Tue Oct 18 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF NORTHEASTERN COLORADO INCLUDING FIRE WEATHER ZONES 238 AND 241 THROUGH 251... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 6 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 238, 241, 242, 243, 244, 245, 246, 247, 248, 249, 250 and 251. * Timing...12 PM Wednesday afternoon through 6 pm Wednesday evening. * Winds...North 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Above normal temperatures, low relative humidity, and breezy conditions could lead to rapid fire spread for ready to burn fuels. Avoid any burning or outdoor activities that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gimmestad
2 follow-up statements
577 WWUS85 KBOU 190833 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 233 AM MDT Wed Oct 19 2022 COZ238-241>251-200000- /O.CON.KBOU.FW.W.0037.221019T1800Z-221020T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 233 AM MDT Wed Oct 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF NORTHEASTERN COLORADO INCLUDING FIRE WEATHER ZONES 238 AND 241 THROUGH 251... * Affected Area...Fire Weather Zones 238, 241, 242, 243, 244, 245, 246, 247, 248, 249, 250 and 251. * Timing...Noon today to 6PM MDT this evening. * Winds...North 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Above normal temperatures, low relative humidity, and breezy conditions could lead to rapid fire spread for ready to burn fuels. Avoid any burning or outdoor activities that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
477 WWUS85 KBOU 200018 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 618 PM MDT Wed Oct 19 2022 COZ238-241>251-200130- /O.EXP.KBOU.FW.W.0037.000000T0000Z-221020T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 618 PM MDT Wed Oct 19 2022 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF NORTHEASTERN COLORADO INCLUDING FIRE WEATHER ZONES 238 AND 241 THROUGH 251... Winds have diminished so the Red Flag Warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 18, 11:45 AM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 18, 11:45 AM MDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1145 AM MDT Tue Oct 18 2022 .UPDATE... Issued at 1142 AM MDT Tue Oct 18 2022 Forecast is looking good on a sunny day across the area. We could get a little warmer in the northeast corner this afternoon and a little colder in some mountains spots tonight, but it's all real close. Looking at fire weather for tomorrow and it should be windy enough for the warning in the afternoon. Our current humidity forecast is marginal, but dew points will likely mix lower than what we have in the forecast right now. && .SHORT TERM...(Today and tonight) Issued at 251 AM MDT Tue Oct 18 2022 Center of the upper level ridge to remain over the Great Basin and Northern Rockies today. Flow around the ridge will result in a northerly aloft for Colorado. The ridge does shift slightly eastward and brings slightly warmer air. Highs should 3-6F warmer than Monday. Cross sections show the airmass is very dry and will likely be a cloudless day for the area. There will be a slight increase in the pressure gradient and flow aloft, which will produce a little more wind today, but northerly gusts should remain under 15 mph for most of the day. With a warming airmass, expect overnight lows 3-6F warmer for most locations across northeast Colorado with lows in the mid 30s to lower 40s. .LONG TERM...(Wednesday through Monday) Issued at 251 AM MDT Tue Oct 18 2022 On Wednesday, high amplitude ridge of high pressure remains entrenched over much of the Western U.S. with a moderate northerly flow aloft. However, there is weak wave embedded in the flow which will brush northeast plains with increasing northerly winds. Forecast soundings show well mixed airmass up close to 700mb and resulting wind gusts up around 30-35kt across the plains, but a bit weaker flow further west towards the Front Range. Temperatures will continue a slow warmup. The airmass is still quite dry so no precipitation is expected. Beginning to see the ridge breaking down on Thursday as the flow tilts back around northwest and expecting less winds on the plains with a few degrees of additional warming. A bit of a ripple will move through the flow Thursday night and Friday with increasing winds expected. The stronger winds likely to be over the mountains, east slopes with possible wind gusts up to 45kt. Temperatures will still be quite warm with readings in the mid to upper 70s over the plains with decent downsloping flow. Weather conditions will be changing this weekend as a rather strong trof will be moving across Colorado from late Saturday night through early Monday time frame. Both GFS/European solutions are similar through Sunday but then European solution become more progressive. On the opposite end of the spectrum, the Canadian run drops more energy into the southern stream with a closed low developing over the desert southwest which would mean lesser chances of precipitation. For now leaning on a blend with GFS/European solution with a decent shot of snow in the mountains late Saturday night through Sunday night. Moisture across the plains looks more sketchy so mainly slight chances of showers for now. Certainly colder again for Sunday and Monday with low temperatures at or below freezing for much of the area. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1142 AM MDT Tue Oct 18 2022 VFR through tonight. && .FIRE WEATHER... Issued at 251 AM MDT Tue Oct 18 2022 Expect elevated to near critical fire weather conditions on Wednesday afternoon across much of the northeast plains of Colorado. Expect increasing northerly winds up to 30kt while humidity levels drop to 12 to 18 percent. Winds will be less further west towards the I-25 corridor. Will issue a fire weather watch for Wednesday afternoon across the plains. Still elevated fire danger on Thursday and Friday but winds will be lighter. There will still be spotty near critical fire danger over the mountains and CYS ridge on Thursday, Friday and Saturday afternoons. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Wednesday afternoon for COZ238-241>251. && UPDATE...Gimmestad SHORT TERM...Meier LONG TERM...Entrekin AVIATION...Gimmestad FIRE WEATHER...Entrekin
Hazardous weather outlook, Oct 18, 10:49 AM MDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1049 AM MDT Tue Oct 18 2022 COZ030>051-191700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1049 AM MDT Tue Oct 18 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Dry and mild weather will continue through much of this week. The continued dry weather, in combination with gusty winds, will lead to near critical fire weather conditions Wednesday afternoon for much of northeast Colorado. A pattern change is coming this weekend, which will bring a chance of accumulating snow to portions of the high country from late Saturday night through early Monday along with cooler temperatures. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:31 AM MDT | Fire Weather Watch | BOU | Adams, Arapahoe, Douglas, Elbert, Larimer, Lincoln and 6 more | 10 hr |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.